Jump to content

seekingserenity76: Introducation


seekingserenity76

Recommended Posts

Hello All,

 

Just a brief introduction.  I finished weaning off of Prozac about 1 month ago.  Have been experiencing serious bouts of agitation, irritability, anger, and frustration. I DO NOT want to take medication anymore....these withdrawal symptoms, and I do believe that is what they are, are awful.  Some days I feel like I am losing my mind. It is nice to know there is a place to come to where others may have experienced something similar and may have tips to help get through this.  Dear God, let there be an end.

Started taking antidepressants at 22 years of age.  Over the last 18 years I have been on a multitude of drugs, sometimes several at a time.  Most recently the concoction was Prozac and Abilify.  At one time, I think I was on a combination of 4-5 drugs.  The last thing I weaned off of was the Prozac.  I finished the weaning process about 1 month ago.  I have seen a HUGE increase in frustration, irritability, agitation, anger, and lack of patience.  I don't feel "sad" except for after the afore mentioned feelings pass.  Original diagnosis was Major Depressive Disorder/Generalized Anxiety Disorder.  Eventually that morphed to Atypical Depressive Disorder and then to Dysthymia.  About the only antidepressants I did not try are the ones made in the last year or so.   I don't have official dates, but these are the AD's I have been on: Zoloft, Effexor, Paxil, Wellbutrin, Lexapro, Pristiq, Abilify, Cymbalta, Celexia, Brintellix, Viibryd, and Prozac.  There may have been other brief ones.  Unfortunately, the doctors tried so many, I really lost track.

 

Link to comment
  • Moderator Emeritus

Welcome to SA, seekingserenity,

 

You've come to the right place for support and information.  You are correct in your belief that you are experiencing withdrawal symptoms.

 

Thank you for completing your signature.  What you have written is important historical information about your situation and I suggest that you copy what you have in your signature and paste it into a post.

 

It is more helpful if your signature is a summary of ALL drugs, dates and doses and how you decreased/increased them.  With a long history of drug taking 3-5 years would be reasonable, and for the dates the more precise the better, especially for the most recent, say the last year to 18 months.  This will enable suggestions to be made based on your individual situation.

 

I, and many other members here, fully understand that you don't want to take any more of the drugs.  Unfortunately, the only way that we know of to reduce the withdrawal symptoms is to reinstate a small amount of the drug (DO NOT reinstate the last dose you were on).  The brain has adapted to the drug and it is better for the drug to be reduced slowly to allow the brain to adapt to not getting as much of the drug.  SA recommends a slow taper of 10% of the previous dose with a 4-6 week holding period to stabilise and allow the brain to adapt as you go and to try to keep withdrawal symptoms to a minimum.

 

These are links to information which I hope will help you to understand this suggestion:

 

Introduction to AD Withdrawal Syndrome

Why taper by 10% of my dosage?

 

Tips for tapering off Prozac (fluoxetine)

 

These really helped me to understand SA's recommendations:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

Please have a read of the above information and then ask questions in your Intro/Update topic.  You can also use your topic to journal your progress.  Click FOLLOW (top right) and you will be notified when someone responds.

 

If you do decide to reinstate, I suggest you post your intention and then we can suggest a dose that you could try.  DO NOT reinstate at the last dose your were on as this may be too much because your brain will already have started adapting in the time you have been off the drug.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Welcome from me too seekingserenity, I'm glad you found us, but sorry you have to be here, it sounds like you are having a rough time at the moment.

 

How did you taper off the Prozac? Are you still taking Abilify? If not, would you tell us how you stopped taking that also?

 

I agree with Chessie, that what you are experiencing is most likely withdrawal symptoms. After taking these kinds of drugs for a period of time, the brain and nervous system adjusts to having them on board, the longer the amount of time, the more changes in functioning occur. This process can be reversed, but it takes time and can be quite uncomfortable and disruptive. One way to make the process a little easier is to reinstate some of the last drug taken, stabilize and then taper much slower. This is not always possible, but when it works, people find that their lives become easier, they are able to function better and still eventually come off the drugs.

 

Here is our reinstatement topic with more details:  About reinstating and stabilizing to stop withdrawal symptoms

 

Of course its your decision and we will be here to support you whatever you decide. But if I were you I would give it some serious consideration. I was taking various SSRIs and other psych drugs for about 15 years and came off them too fast. By the time I found this site, it was too late for me to reinstate, and I'm still in protracted withdrawal after 3 years. I don't want to scare you, most people don't take as long as this to heal, but withdrawal symptoms can continue for quite a while and there's not much you can do but learn how to manage until they go away.

 

Here is the link to our symptoms and self care section, you may find some useful ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

I'm sorry we are throwing so much information at you, I know its a lot to absorb, but take your time and come back here to your thread with any questions. We will be here to support you no matter what you decide.

 

Please stay in touch and let us know how you are doing.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy